Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 46, NWS Charleston, WV

June 7, 2025Barbour County, Upshur County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 7, 2025, 6:38 AM EDT for Barbour County, Upshur County, West Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2025, 6:38 AM EDT (10:38 UTC)
Expired
Jun 7, 2025, 9:30 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Barbour County, WV, Upshur County, WV

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:12 AM EDTFLASH FLOOD5 Nne Buckhannon, WVHigh water reported on Pecks Run Road.
Jun 7, 7:50 AM EDTFLASH FLOOD3 Ne Buckhannon, WVHigh water around a few structures on Fishing Camp Road. Photos provided by media.
Jun 7, 8:00 AM EDTFLASH FLOODAudra, WVHigh water reported around a few homes in Audra.
Jun 7, 8:00 AM EDTFLASH FLOODVolga, WVHigh water reported around a few homes in Volga.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WGUS51 KRLX 071038
FFWRLX
WVC001-097-071345-
/O.NEW.KRLX.FF.W.0046.250607T1038Z-250607T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
638 AM EDT Sat Jun 7 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southwestern Barbour County in northeastern West Virginia...
  Northeastern Upshur County in northeastern West Virginia...

* Until 945 AM EDT.

* At 638 AM EDT, emergency management reported flooding in the area. 
  Between 1.5 and 3 inches of rain have fallen. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Audra State Park, Volga, Hodgesville and Century.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3904 7998 3902 8004 3900 8019 3905 8022
      3911 8020

FLASH FLOOD...OBSERVED

$$

RPY
1 follow-up statement
696 
WGUS71 KRLX 071330
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
930 AM EDT Sat Jun 7 2025

WVC001-097-071340-
/O.CAN.KRLX.FF.W.0046.000000T0000Z-250607T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour WV-Upshur WV-
930 AM EDT Sat Jun 7 2025

...FLASH FLOOD WARNING FOR SOUTHWESTERN BARBOUR AND NORTHEASTERN 
UPSHUR COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3904 7998 3902 8004 3900 8019 3905 8022
      3911 8020

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:06 AM EDT, 32 minutes earlier.

Area forecast discussion, Jun 7, 6:06 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
606 AM EDT Sat Jun 7 2025

.SYNOPSIS...
A cold front slowly drifts south through the day today,
focusing shower/thunderstorm chances. Possibly decaying MCS
arrival this evening. Active weather persists through the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 605 AM Saturday...

No significant changes needed at this time. Have seen some
training convection across Harrison/Barbour county this morning
with mostly minor water issues reported thus far.

As of 255 AM Saturday...

Key Points:

* Slow moving, efficient convection may yield high water issues this
  morning.

* Low end threat for arrival of decaying MCS this evening with a
  potential damaging wind gusts.

A slow moving cold frontal boundary currently stationed in the
vicinity of the Ohio River will continue to make its way south
today, exiting the area by early this afternoon. Convergence along
this boundary will provide the focusing mechanism for convection
through the remainder of the overnight and into the late morning.
The main concern with this activity will be efficient, slow moving
and repetitive showers and thunderstorms producing locally heavy
rainfall rates. Not expecting any widespread issues, but isolated
high water problems are possible, especially if any of these
repetitive heavy showers get over some already moist soils from
isolated heavy rain from the preceding days.

In the moist post frontal environment, additional isolated to
scattered storms are likely to fire up this afternoon with daytime
heating. Initially, deep layer shear remains on the modest side,
around 25-30KTs, so not expecting too much out of these.

A mid-level wave currently firing storms over OK will continue to
progress to the east through the day with a complex of storms
potentially developing into an MCS this afternoon. These would be
crossing KY/TN late this afternoon and potentially arriving across
our southwest by late this evening. It does appear that the
remaining decent mid-level lapse rates will be well south of us by
the time these arrive, so not confident in MCS maintenance into us.
SPC does have our southern counties outlooked in a marginal risk
for this activity, but this does appear to be a highly
conditional threat.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 215 AM Saturday...

A frontal boundary stalled across the region will gradually push
back northward on Sunday. In addition, an upper level short
wave will move across the area, enhancing the chances for
showers and thunderstorms. With some mid level dry air and most
unstable CAPES in the 1500 to 2500 range, could see some storms
produce damaging wind gusts. Some large hail is also possible
with a freezing level below 13K feet. With the ground becoming
saturated in many locations from storms on previous days, flash
flooding is a concern.

An upper level trough moves into the region Monday into
Tuesday. This will provide additional chances of showers and
thunderstorms, but will also push a cold front through the area.
With the ground becoming saturated in many locations from storms
on previous days, flash flooding is a concern on Monday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 225 AM Saturday...

A high pressure system will build over the area on Wednesday,
providing dry weather. This dry weather will remain for most
locations on Thursday as the high shifts eastward. Models vary
on how fast moisture returns to the region, with some bring
chances of showers and thunderstorms back on Friday, while
others hold off until Saturday.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
As of 600 AM Saturday...

Scattered to numerous showers and isolated thunderstorms focused in
the vicinity of a slow moving cold frontal boundary will slowly
migrate southeast this morning, with a bulk of activity exiting
by 16Z. Slow moving and heavy cores could linger for an
extended period if they can get on top of any given terminal
during this period.

Additional isolated pop-up showers and storms will be possible
late morning into this afternoon in the post frontal
environment - have largely kept out of the TAFs with low chances
at any given terminal. An additional complex of storms in the
form of a decaying MCS potentially arrives a little after 00Z -
best chances south.

Ceilings generally 008-025 this morning, becoming VFR late morning
into early afternoon. Visibility restrictions generally limited to
underneath heavy convection.

Winds generally light and variable ahead of the front, becoming
light and northerly behind it.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection affecting any
terminal could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    L    H    H    H    H    H    M    H    H    H
BKW CONSISTENCY  H    M    H    H    H    M    H    H    H    H    M    H
EKN CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    L    H    H    H    H    H    M    H    H    H    H

AFTER 12Z SUNDAY...
IFR conditions at times in showers and thunderstorms through
Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JP
NEAR TERM...JP
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JP
Hazardous weather outlook, Jun 7, 4:20 AM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
420 AM EDT Sat Jun 7 2025

KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515>518-080830-
Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
420 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southeast, southern
and western West Virginia.

.DAY ONE...Today and Tonight.

Thunderstorms this afternoon and evening could produce damaging
winds and large hail.

Localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday and Monday during the afternoon and evening
hours could produce damaging winds and large hail.

Localized flash flooding is also possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ075-083>087-WVZ006>009-014>018-027-028-039-040-519>526-
080830-
Greenup-Carter-Boyd-Athens-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Cabell-Mason-Jackson WV-Wood-Putnam-Kanawha-Roane-Wirt-
Calhoun-Clay-Braxton-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
420 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio and much of West Virginia.

.DAY ONE...Today and Tonight.

Localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday and Monday during the afternoon and evening
hours could produce damaging winds and large hail.

Localized flash flooding is also possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-076-WVZ010-011-019-020-029>032-080830-
Perry-Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Gilmer-
Lewis-Harrison-Taylor-
420 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central and northern West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday and Monday afternoon and evening could produce
damaging winds and large hail.

Localized flash flooding is possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 7, 3:34 AM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 AM EDT Sat Jun 7 2025

WVZ040-070830-
Barbour-
334 AM EDT Sat Jun 7 2025

...CREEKS AND STREAMS TO RISE TO NEAR BANKFULL IN BARBOUR COUNTY...

Heavy rain that occurred over portions of central Barbour County
will cause small streams and creeks to quickly rise to around
bankfull. This could cause problems for low water crossings and low-
lying areas.

Locations impacted include...
Philippi and Nestorville.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3922 7982 3921 7981 3920 7983 3916 7983
      3915 7984 3914 8015 3917 8015 3924 7984
TIME...MOT...LOC 0731Z 240DEG 49KT 3920 7998

25
Local storm report, Jun 7, 5:54 AM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
554 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     Flash Flood      5 ESE Philippi          39.13N 79.96W
06/07/2025                   Barbour            WV   Emergency Mngr

            Flooding on Sand Run Road.

&&

RPY
Local storm report, Jun 7, 5:55 AM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
555 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     Flash Flood      1 W Philippi            39.15N 80.05W
06/07/2025                   Barbour            WV   Emergency Mngr

            Flooding in the low-lying areas around
            Philippi.

&&

RPY
Local storm report, Jun 7, 5:59 AM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
559 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Flood            Macksburg               39.63N 81.46W
06/07/2025                   Washington         OH   Other Federal

            Duck Creek flooding.

&&

RPY
Local storm report, Jun 7, 6:08 AM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
608 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     Flash Flood      4 NE Audra State Park   39.08N 80.03W
06/07/2025                   Barbour            WV   911 Call Center

            Mount Liberty Road/Union Road Flooded.

&&

RPY

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:27 PM EDTSpecial Weather StatementRLXRitchie33 min
Jun 7, 3:34 AM EDTSpecial Weather StatementRLXBarbour56 min
Jun 7, 4:46 AM EDTAreal Flood WarningRLXBarbour6 min
Jun 7, 4:52 AM EDTFlash Flood WarningRLXBarbour5 hr
Jun 7, 7:45 AM EDTSpecial Weather StatementRLXLewis90 min
Jun 7, 9:30 AM EDTAreal Flood WarningRLXBarbour, Upshur4 hr
Jun 7, 9:44 AM EDTAreal Flood WarningRLXBarbour4 hr
Jun 7, 5:01 PM EDTFlood WatchRLXBarbour, Doddridge, Harrison, Lewis, Pleasants, Ritchie and 4 more27 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.